MAUDE Adverse Event Report: CORDIS DE MEXICO POWERFLEXPRO 5MM10CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO POWERFLEXPRO 5MM10CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400510S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A powerflex pro balloon catheter ruptured.Therefore the balloon was replaced with a new powerflex pro balloon catheter and the procedure was completed successfully.There was no reported patient injury.The target lesion is unknown.The patient¿s vessel level of tortuosity and calcification is unknown.The rate of stenosis is unknown.The device prepped normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient the product was not returned for analysis.A device history record (dhr) review of lot 17351053 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event as calcification and tortuosity may cause damage to a balloon.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
It was reported that a power flex pro balloon catheter ruptured.Therefore, the balloon was replaced with a new power flex pro balloon catheter and the procedure was completed successfully.There was no reported patient injury.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available. however, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A 5x100mm 80cm powerflex pro balloon catheter (bc) ruptured.Therefore, the balloon was replaced with a new powerflex pro balloon catheter and the procedure was completed successfully.There was no reported patient injury.The target lesion is unknown.The patient¿s vessel level of tortuosity and calcification is unknown.The rate of stenosis is unknown.The device prepped normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient one non-sterile unit of powerflexpro 5mmx10cm 80cm was received coiled inside a plastic bag.The balloon was received deflated and it appears to have been inflated.No other anomalies were observed on the device.Leak test was performed, and a leak was observed in the middle section of the balloon.Sem analysis was performed to identify the cause of balloon leak and results showed that the external surface of balloon presented evidence of scratches and abrasions near the balloon rupture.It¿s very likely that the same factors that caused the scratches and abrasion marks on the balloon¿s outer surface could have also contributed to the rupture found on the received balloon.The internal surface did not present any evidence of damages.No other anomalies were found during the analysis.A device history record (dhr) review of lot 17351053 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was not confirmed due to the technical definition of a burst, however a leakage was confirmed, which may appear to the user as a burst, through analysis of the returned device.The exact cause could not be determined.Based on the limited information available for review, vessel characteristics (although unknown) may have contributed to the reported event as evidenced by the scratches and abrasion marks noted during sem analysis.According to the instructions for use, which is not intended as a mitigation, ¿(b)(4).Use of a pressure monitoring device is recommended to prevent over-pressurization.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM10CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6500098
Report Number9616099-2017-01044
Device Sequence Number79067
Product Code LIT
UDI-Device Identifier20705032059388
UDI-Public20705032059388
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number4400510S
Device Catalogue Number4400510S
Device Lot Number17351053
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/24/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date06/01/2017
06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1